MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SL-PLUS & SLR-PLUS; HEAD, FEMORAL, COCR 36MM

ENCORE MEDICAL L.P. SL-PLUS & SLR-PLUS; HEAD, FEMORAL, COCR 36MM
Model Number 497-36-000
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 18 days apart.As the attached primary invoice indicates, the items of the cup construct, that may have been revised, is unknown.Most likely, those items were not manufactured by djo.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient had infection.Surgeon washed out and exchanged out the head.

Brand Name
SL-PLUS & SLR-PLUS
Common Device Name
HEAD, FEMORAL, COCR 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9878910
Report Number1644408-2020-00247
Device Sequence Number16871282
Product Code JDI
UDI-Device Identifier00888912024051
UDI-Public(01)00888912024051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model Number497-36-000
Device Catalogue Number497-36-000
Device Lot Number638C1276
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR